MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA VALVE, 20MM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA VALVE, 20MM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL20A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the edwards field clinical specialist, a 20m sapien 3 ultra resilia valve was successfully implanted into a non-edwards 26mm thv no procedural complications.A unicorn procedure involving the left leaflet was performed, and mild central aortic insufficiency (ai) was noted.The patient was alive at procedure completion.Given the high implant height of the prior valve and elevated risks for sinus sequestration, coronary obstruction, and surgical complications related to kidney disease, the case was deemed high risk.Ecmo was initiated preemptively and later successfully discontinued.The patient is currently clinically stable, with improved ai despite persistent leaflet interaction.Approximately nine days later, the patient returned to the cath lab, where catheter-based removal of a flail leaflet from the prior non-edwards valve was performed, resolving the central ai.The patient had an edwards surgical valve implanted approximately 7 years prior, followed by a non-edwards thv approximately 5 years later.The non-edwards valve developed a flail leaflet causing severe ai, which subsequently interfered with one leaflet of the newly implanted sapien 3 ultra resilia valve, resulting in mild-to-moderate central regurgitation.
 
Additional Manufacturer Narrative
The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Imagery was provided and reviewed, but it was insufficient to evaluate the reported central regurgitation and possible flail leaflet of the pre-existing valve.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, central regurgitation events post-deployment with or without report related to leaflet mobility for the s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient and/or procedural factors (malposition, slow recovery of blood flow, leaflet impingement due to calcification or guidewire, over-inflation, post-dilation, and/or under-expansion).A unicorn procedure was performed, which may have contributed to the reported flailed leaflet of the pre-existing non-edwards thv.There is no indication that the s3ur valve was malposition in this case; however, the resulting interference where the flailed leaflet impacts thv leaflet coaptation resembles the mechanism seen in native leaflet overhang associated with malposition thvs, a condition known to cause central regurgitation.Leaflets hanging over and covering the outflow of the valve can interfere with proper leaflet coaptation, resulting in central regurgitation as reported.The complaint for valve exhibits central regurgitation post valve deployment was confirmed based on the information available to date.In this case, available information suggests procedural factors (overhanging / flailed leaflet) likely contributed to the event based on the reported information.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA VALVE, 20MM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee vandorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24552518
Report Number2015691-2026-13059
Device Sequence Number9485517
Product Code NPT
UDI-Device Identifier00690103215793
UDI-Public(01)00690103215793(17)280227(11)250227
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9755RSL20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale